Connecticut, 2009

Flash Flood and Hail in Connecticut, June 27, 2009

June 27, 2009 · NWS OKX · 2 events in 1 county or zone

A closed upper low centered over central New England resulted in isolated thunderstorm development during the early evening hours. The storms produced hail and flash flooding on small streams.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A closed upper low centered over central New England resulted in isolated thunderstorm development during the early evening hours. The storms produced hail and flash flooding on small streams.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 27, 1:53 PM EST, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 27, 1:53 PM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
253 PM EDT SAT JUN 27 2009

.SYNOPSIS...
A DEEP UPPER LOW WILL HANG OVER THE NORTHEAST THROUGH THE WEEKEND
BEFORE MOVING OFFSHORE ON MONDAY. ANOTHER FRONTAL SYSTEM AND UPPER
LOW APPROACHES ON TUESDAY...AND WILL HANG OVER THE REGION THROUGH
THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN NY
STATE AND HAVE DROPPED INTO THE LOCAL AREA. LATEST MUCAPE VALUES
IN THE MIXED LAYER RANGE FROM 1200 TO 1500 J/KG ALONG WITH LIFTED
INDICES RANGING FROM -4 TO -6C. DUE TO THE SCT NATURE OF THESE
STORMS...WILL CAP POPS AT HIGH CHANCE OVER NORTHERN ZONES TO LOW
CHANCE OVER THE COASTAL AREAS.

INSTABILITY VALUES REMAIN FAIRLY HIGH OVER THE AREA WITH LAPS
VALUES SHOWING A LIFTED INDEX OF -4C TO -6C AND MUCAPE VALUES IN
THE MIXED LAYER GENERALLY 1200 J/KG TO 1500 J/KG...WITH EVEN
HIGHER VALUES OVER EASTERN CT. THE FREEZING LEVEL WILL LOWER TO
AROUND 12 KFT... AND INVERTED-V SOUNDING INDICATES POTENTIAL FOR
GUSTY WINDS AND SMALL HAIL. THE STORM PREDICTION CENTER KEEPS THE
LOCAL AREA IN A GENERAL RISK FOR THUNDERSTORMS.

INSTABILITY VALUES PRETTY MUCH DISAPPEAR BETWEEN 03Z-06Z...SO
WILL GO DRY AFTER MIDNIGHT.

PT CLOUDY SKIES ON TAP TONIGHT. WITH ABUNDANT LOW-LEVEL MOISTURE
AND LIGHT WINDS...WILL LOOK FOR PATCHY FOG TO DEVELOP LATE TONIGHT
AWAY FROM NYC WHERE TEMPS WILL APPROACH THE DEW POINT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
CLOSED UPPER LOW FINALLY DEPARTS ON SUN. WITH SEVERAL SHORTWAVES
STILL ROTATING AROUND THE LOW ACROSS THE REGION...WILL KEEP CHANCE
POPS IN THE FCST FOR SUN AFTERNOON...AS ANY STORMS WILL MAINLY BE
DIURNALLY DRIVEN. NAM12 SOUNDING FOR SUN AFTERNOON FAIRLY SIMILAR
TO THAT OF SAT...IN THAT IT SHOWS AN INVERTED-V WITH A FREEZING
LEVEL AROUND 12 KFT. ANY STORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS...AND WITH PWATS 1-1.25...LOCALLY HEAVY RAIN IS POSSIBLE.

WEAK RIDGING WILL MOVE ACROSS THE REGION SUN NIGHT/MON MORNING
BEFORE MOVING OFFSHORE...KEEPING THE AREA DRY DURING THAT TIME.
ONCE AGAIN...WITH ABUNDANT LOW-LEVEL MOISTURE AND LIGHT
WINDS...PATCHY FOG AWAY FROM THE CITY IS POSSIBLE.

ANOTHER ANOMALOUSLY STRONG CLOSED UPPER LOW WILL APPROACH ON MON
WITH ASSOCIATED SHORTWAVE AND DEVELOPING SFC TROUGH. GFS APPEARS
TO SUFFER FROM CONVECTIVE FEEDBACK ISSUES...AND THE NAM HAS FAIRLY
HIGH INSTABILITY VALUES OVER THE REGION MON AFTERNOON WITH MUCAPES
IN THE MIXED LAYER APPROACHING 1800 J/KG ALONG WITH A -2C TO -3C
LIFTED INDEX. WITH ENOUGH DIURNAL HEATING...SOME SEVERE STORMS ARE
POSSIBLE MON AFTERNOON.

WILL END ANY CONVECTION IN THE EVENING DUE TO LOSS OF DIURNAL
HEATING. SIMILAR SETUP FOR TUE WITH CLOSED UPPER LOW OVER THE
GREAT LAKES MOVING CLOSER AND ASSOCIATED SHORTWAVES ROTATING
THROUGH THE REGION.

HIGHS WILL GENERALLY TOP OFF IN THE LOWER 80S THROUGH THE PERIOD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UNSETTLED PATTERN CONTINUES...WITH PERSISTENCE PREFERRED. GFS/EC
OFFER DIFFERENT SOLUTIONS WITH REGARD TO HANDLING OF UPPER CLOSED
LOW...AS GFS WEAKENS AND OPENS IT UP AS IT LIFTS TO THE
NORTH...LEAVING GENERAL TROUGH OVER THE NORTHEAST FRI AND SAT. EC
KEEPS FORECASTS CLOSED LOW THROUGH THE EXTENDED PERIOD.

OVERALL...DIURNALLY DRIVEN SHOWERS/TSTMS EXPECTED THROUGH MUCH OF
THE PERIOD...NOT A WASHOUT BUT UNSETTLED.

TEMPS NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD...WITH
LITTLE DAY TO DAY VARIABILITY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
GENERALLY VFR AT THE TERMINALS. SCATTERED SHOWERS WILL IMPACT THE
TERMINALS OF NYC AND NORTH AND WEST...WITH VFR CONDITIONS STILL
PREVAILING. AN ISOLATED THUNDERSTORM CAN NOT BE RULED OUT. WITH
THE WEAK SURFACE PRESSURE GRADIENT AND LIGHT WINDS A LATE DAY SEA
BREEZE IS POSSIBLE AT KJFK...BUT NOT HIGH CONFIDENCE TO INCLUDE AT
THIS TIME.

STRATUS AND FOG DEVELOPMENT LIKELY WITH MVFR TO IFR CEILINGS AND
VISIBILITIES POSSIBLE AFTER 06Z AT KISP AND KGON...CONDITIONS
IMPROVE TO VFR DURING THE MORNING SUNDAY.

OUTLOOK /18Z SUNDAY THROUGH THURSDAY/...
SUNDAY THROUGH THURSDAY...VFR...WITH SUB VFR POSSIBLE IN SCT
TSRA/SHRA.

&&

.MARINE...
SE SWELLS ON THE OCEAN WATERS WILL DIMINISH THROUGH THIS EVENING.
ALTHOUGH SEVERAL DISTURBANCES WILL MOVE ACROSS THE WATERS THROUGH
THIS WEEK...SEAS WILL RANGE FROM 2-3 FT ON THE OCEAN AND 1 FT OR
LESS ELSEWHERE. WINDS REMAIN LIGHT THROUGH THE NEXT SEVERAL DAYS.

TUE NIGHT THROUGH THU...

GENERALLY QUIET ACROSS THE WATERS WITH REGARD TO WINDS AND SEAS. A
WEAK COLD FRONT SLOWLY MOVES THROUGH MID WEEK WITH LOW PRESSURE
SETTLING TO THE NORTH. PRESSURE GRADIENT REMAINS QUITE WEAK...SO
SEAS SHOULD REMAIN FAIRLY TRANQUIL.

THERE WILL BE A CHANCE FOR SHOWERS/TSTMS EACH DAY...AND THOSE
STORMS COULD PRODUCE SMALL HAIL...HEAVY RAIN...GUSTY WINDS AND
LIGHTNING.

&&

.HYDROLOGY...
SCATTERED SHOWERS/THUNDERSTORMS EXPECTED EACH DAY FOR THE
FORESEEABLE FUTURE. MOST AREAS WILL NOT SEE RAIN EVERY DAY...BUT
THOSE THAT DO COULD EXPERIENCE LOCALLY HEAVY DOWNPOURS PRODUCING
0.25-0.50. WHERE THESE DOWNPOURS DEVELOP...LOCALIZED MINOR URBAN
AND SMALL STREAM FLOODING IS POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...PW
AVIATION...MET
MARINE...MPS/PW
HYDROLOGY...MPS
Hazardous weather outlook, Jun 27, 7:09 AM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
809 AM EDT SAT JUN 27 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-281045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
809 AM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY APPROACH SEVERE
LIMITS...WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-281045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
809 AM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jun 27, 1:54 PM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT SAT JUN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             NEWBURGH                41.50N 74.02W
06/26/2009  E1.00 INCH       ORANGE             NY   EMERGENCY MNGR

0355 PM     TSTM WND DMG     OTISVILLE               41.47N 74.54W
06/26/2009                   ORANGE             NY   EMERGENCY MNGR

            TREES DOWN ON WIRES

0435 PM     FLASH FLOOD      MIDDLETOWN              41.45N 74.42W
06/26/2009                   ORANGE             NY   TRAINED SPOTTER

            WATER COVERING PORTIONS OF ROUTE 17

0448 PM     HAIL             WATERBURY               41.56N 73.04W
06/26/2009  E0.75 INCH       NEW HAVEN          CT   TRAINED SPOTTER

0455 PM     HAIL             PORT JERVIS             41.38N 74.69W
06/26/2009  E0.88 INCH       ORANGE             NY   EMERGENCY MNGR

0505 PM     HAIL             EASTCHESTER             40.96N 73.81W
06/26/2009  E1.00 INCH       WESTCHESTER        NY   TRAINED SPOTTER

0510 PM     HAIL             4 NW CHESHIRE           41.55N 72.95W
06/26/2009  E0.88 INCH       NEW HAVEN          CT   TRAINED SPOTTER

0550 PM     HAIL             2 SW JEWETT CITY        41.59N 72.01W
06/26/2009  E0.75 INCH       NEW LONDON         CT   TRAINED SPOTTER

0551 PM     HEAVY RAIN       STAMFORD                41.02N 73.56W
06/26/2009  M1.00 INCH       FAIRFIELD          CT   TRAINED SPOTTER

            1.00 INCH IN 25 MIN IN STAMFORD CT.

0621 PM     HAIL             WESTFIELD               40.65N 74.34W
06/26/2009  E0.88 INCH       UNION              NJ   TRAINED SPOTTER

0623 PM     HAIL             PLAINFIELD              40.62N 74.42W
06/26/2009  E0.75 INCH       UNION              NJ   EMERGENCY MNGR

0627 PM     HAIL             STONY BROOK             40.91N 73.13W
06/26/2009  E1.00 INCH       SUFFOLK            NY   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL

0627 PM     MARINE TSTM WIND ISLIP                   40.73N 73.22W
06/26/2009  M47.00 MPH       SUFFOLK            NY   ASOS

0630 PM     HAIL             CENTEREACH              40.87N 73.08W
06/26/2009  E0.75 INCH       SUFFOLK            NY   PUBLIC

0630 PM     FLASH FLOOD      STAMFORD                41.02N 73.56W
06/26/2009                   FAIRFIELD          CT   LAW ENFORCEMENT

            CARS STUCK IN WATER NEAR INTERSECTIONS OF ELM STREET AND
            SOUTH STATE STREET AS WELL AS EAST MAIN STREET AND
            CRYSTAL STREET

0632 PM     HAIL             SETAUKET-EAST SETAUKET  40.93N 73.10W
06/26/2009  E1.00 INCH       SUFFOLK            NY   TRAINED SPOTTER

0634 PM     HAIL             MOUNT SINAI             40.94N 73.02W
06/26/2009  E0.75 INCH       SUFFOLK            NY   TRAINED SPOTTER

0641 PM     HAIL             SETAUKET-EAST SETAUKET  40.93N 73.10W
06/26/2009  E1.50 INCH       SUFFOLK            NY   NWS EMPLOYEE

0654 PM     MARINE TSTM WIND 8 S CONEY ISLAND        40.47N 73.98W
06/26/2009  M65.00 MPH       ANZ355             NJ   AMATEUR RADIO

            57KT GUST AT SANDY HOOK COAST GUARD STATION

0700 PM     HEAVY RAIN       YORKTOWN HEIGHTS        41.27N 73.78W
06/26/2009  M1.50 INCH       WESTCHESTER        NY   TRAINED SPOTTER

            1.50 INCH IN 90 MINUTES ENDING 7PM.

0705 PM     TSTM WND DMG     SOUTHOLD                41.06N 72.43W
06/26/2009                   SUFFOLK            NY   FIRE DEPT/RESCUE

            LARGE DIAMETER TREE LIMBS DOWN

&&

JMC
Special weather statement, Jun 27, 4:27 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT SAT JUN 27 2009

CTZ007-010-011-272230-
NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-
527 PM EDT SAT JUN 27 2009

...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN AND MIDDLESEX
COUNTIES...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORTLAND...OR 5 MILES SOUTHEAST OF
MIDDLETOWN...AND MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PW
Special weather statement, Jun 27, 5:01 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
601 PM EDT SAT JUN 27 2009

CTZ010-272245-
SOUTHERN NEW HAVEN-
601 PM EDT SAT JUN 27 2009

...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN COUNTY...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
DEVELOPING THUNDERSTORM NEAR NORTH MADISON...OR 6 MILES SOUTH OF
DURHAM. THIS STORM WAS NEARLY STATIONARY.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PW
Special weather statement, Jun 27, 5:26 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
626 PM EDT SAT JUN 27 2009

CTZ007-008-010>012-272330-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW HAVEN-SOUTHERN NEW LONDON-
626 PM EDT SAT JUN 27 2009

...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
WESTERN NEW LONDON COUNTIES...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM EASTERN NEW HAVEN
COUNTY...THROUGH MIDDLESEX COUNTY AND INTO NEW LONDON COUNTY.

SMALL HAIL...HEAVY RAIN AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS. THE HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PW

The radar

The Brookhaven radar (KOKX), 90 km away, was scanning. The volume nearest the first event began at 23:39 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 flash flood. Local standard time, as filed.

Hail, New London

When
June 27, 6:40 PM EST
Where
New London County, Colchester
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
41.570, -72.330

Nickel size hail was reported by the Connecticut State Police.

Flash Flood, New London

When
June 27, 6:45 PM EST to 7:00 PM EST
Where
New London County, 2.96 mi SW of Lebanon to 2.7 mi NW of Colchester
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.596, -72.256

A trained spotter reported that streams had overflowed their banks due to heavy rainfall.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2009Every state in 2009This day in weather historyWarnings in Connecticut, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179226, 181206.